Arkansas, 2011Winter Weather in Arkansas, January 25, 2011
January 25, 2011 · NWS MEG · 1 event in 1 county or zone
A low pressure system developed along the Louisiana Coast during the day on January 25th, 2011 and moved northeast into Georgia. Rain associated with the system transitioned to snow across the Mid-South during the evening hours.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system developed along the Louisiana Coast during the day on January 25th, 2011 and moved northeast into Georgia. Rain associated with the system transitioned to snow across the Mid-South during the evening hours. Snow accumulations of one inch occurred across Mississippi County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jan 25, 4:09 PM CST, 51 minutes earlier.
Area forecast discussion, Jan 25, 4:09 PM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
409 PM CST TUE JAN 25 2011
.DISCUSSION...
CURRENTLY...A DEVELOPING 1007 MB SURFACE LOW IS CENTERED NEAR
MOBILE ALABAMA THIS AFTERNOON WHILE A POTENT 500 MB LOW IS MOVING
TOWARD THE MID SOUTH. PRECIPITATION CONTINUES TO ROTATE INTO THE
MID SOUTH ON THE BACKSIDE OF THE SURFACE LOW AND IN ADVANCE OF THE
UPPER LOW. COLDER AIR IS BEGINNING TO FILTER IN AS RAIN HAS
ALREADY CHANGED TO SNOW ACROSS PARTS OF EASTERN ARKANSAS. TEMPS RANGE
FROM THE MID 30S ACROSS EASTERN ARKANSAS TO MID 40S NORTHEAST
MISSISSIPPI.
TONIGHT...MAJOR WINTER STORM TO IMPACT THE REGION OVERNIGHT. 12Z
GUIDANCE IS ALL IN PRETTY GOOD AGREEMENT WITH A SURFACE LOW
TRACKING ENE TOWARD THE SE ATLANTIC COAST WHILE A LAGGING UPPER
LOW TRACKS ALONG OR JUST SOUTH OF THE TN/MS BORDER. EXPECT DEEP
MOISTURE...THROUGHOUT THE DENDRITIC GROWTH ZONE...AND STRONG UVVS
ALONG AND NORTH OF THE UPPER LOW TRACK. A BAND OF PRECIPITATION WILL
ANCHOR ITSELF IN A WSW-ENE ORIENTATION ACROSS THE MID SOUTH...MUCH
LIKE CURRENT RADAR IMAGERY INDICATES. THIS BAND WILL PROBABLY
REMAIN STATIONARY THROUGH MUCH OF THE EVENING. AS COLDER AIR MOVES
IN AND VERTICAL MOTIONS INTENSIFY THE COLUMN WILL COOL AND RAIN
WILL CHANGE TO SNOW QUICKLY LATE THIS AFTERNOON INTO THIS
EVENING. AS PREVIOUSLY MENTIONED THIS IS ALREADY HAPPENING ACROSS
EASTERN ARKANSAS AND JUST GOT A CALL FROM TUNICA MS THAT THERE ARE
SWITCHING OVER AS WELL. THE ONGOING FORECAST REALLY LOOKS GOOD.
CURRENT THINKING IS THAT THE HEAVIEST SNOW AXIS MAY STRETCH A LITTLE
FURTHER NORTH AND EXPANDED THE WARNING A FEW COUNTIES NORTHWARD.
ALSO EXPANDED THE ADVISORY INTO JBR AND THE BOOTHEEL. NOT REALLY
POSITIVE ABOUT THIS BUT 12Z MODELS INDICATE MORE QPF IN THIS AREA
THAN PREVIOUS RUNS AND CURRENT RADAR IMAGERY SEEMS TO INDICATE
THAT THIS IS A GOOD IDEA.
SINCE HEAVIEST PRECIP BAND WILL ANCHOR SOMEWHERE NEAR I-40 AND
HEAVIEST SNOW TENDS TO STAY NORTH OF UPPER LOW TRACK THERE MAY BE
A LITTLE LESS SNOW ACROSS NORTH MISSISSIPPI SOUTH OF AN OXFORD TO
TUPELO LINE THAN PREVIOUSLY THOUGHT. IT LOOKS LIKE THE WARNING
AREA SHOULD RECEIVE 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS
POSSIBLE IN THE HEAVIEST BANDS. THE ADVISORY AREA WILL RECEIVE 1
TO 3 INCHES WITH THE HIGHER AMOUNTS IN COUNTIES BORDERING THE
WARNING. AREAS ALONG AND SOUTH OF AN OXFORD TO TUPELO LINE WILL
PROBABLY RECEIVE LESS THAN AN INCH BUT WILL LEAVE THE ADVISORY AS
IS FOR NOW. SNOW WILL TAPER OFF AROUND MIDNIGHT WEST OF THE
MISSISSIPPI RIVER TO AROUND 6 AM ALONG THE TN RIVER.
WEDNESDAY....SYSTEM PULLS QUICKLY EAST AND SKIES WITH CLEARING
SKIES FROM WEST TO EAST. NO ARCTIC AIR BEHIND THIS SYSTEM THOUGH TEMPS
WILL STAY BELOW NORMAL THANKS TO MELTING SNOW COVER.
THURSDAY THROUGH FRIDAY...GENERALLY FOLLOWED THE GFS SINCE IT WAS
FAIRLY CONSISTENT WITH THE PREVIOUS FORECAST. THERE ARE MAJOR
DIFFERENCES IN THE EXTENDED MODELS TOWARD BEGINNING OF NEXT WEEK
WITH THE ARRIVAL OF THE NEXT ARCTIC AIRMASS.
LOOKS LIKE A WARMING TREND UNDER WSW SURFACE FLOW FOR THU AND FRI.
WILL PROBABLY STILL BE MELTING SNOW THURSDAY SO HIGH WILL STILL BE
BELOW NORMAL BUT FRIDAY LOOKS MILD WITH 850 MB TEMPS OF +6C AND
SURFACE TEMPS IN THE UPPER 40S TO MID 50S. A WEAK SURFACE FRONT
WILL PASS THROUGH FRIDAY NIGHT WITH WITH A SLIGHTLY COOLER AIRMASS
FOR THE WEEKEND. SUNDAY INTO MONDAY AN ARCTIC FRONT MAY PUSH INTO
THE REGION WITH MUCH COLDER AIR. FOR NOW WENT WITH THE MEX
GUIDANCE THOUGH CONFIDENCE REMAINS LOW DUE TO THE TREMENDOUS
DIFFERENCES BETWEEN THE GFS AND THE ECMWF. THE ECMWF IS MUCH
SLOWER WITH THE ARRIVAL OF ARCTIC AIR.
SJM
&&
.AVIATION...
18Z TAF CYCLE
IFR CEILINGS WILL PERSIST OVER MOST OF THE FORECAST AREA THROUGH
MOST OF THE FORECAST PERIOD. THE ONLY EXCEPTION WILL BE KJBR WHERE
MAINLY VFR CEILINGS WILL BE FOUND. RAIN WILL CONTINUE ACROSS MUCH
OF THE FORECAST AREA THROUGH THIS AFTERNOON AND THEN CHANGE OVER
TO SNOW. SNOW SHOULD PERSIST THROUGH THE EVENING AND OVERNIGHT
HOURS BEFORE ENDING WEDNESDAY MORNING. WINDS WILL BE MAINLY
NORTHWEST AT 5 TO 10 KNOTS THROUGH THE FORECAST PERIOD.
AN AIRPORT WEATHER WARNING FOR SNOW MAY BE REQUIRED AT KMEM LATER
THIS EVENING.
ARS
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 28 40 29 43 / 100 10 10 10
MKL 28 35 24 40 / 100 10 10 10
JBR 26 38 26 42 / 60 0 10 10
TUP 31 43 25 47 / 90 10 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR PHILLIPS.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CRAIGHEAD-
CRITTENDEN-CROSS-LEE AR-MISSISSIPPI-POINSETT-ST. FRANCIS.
MO...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR DUNKLIN-
PEMISCOT.
MS...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR COAHOMA.
WINTER WEATHER ADVISORY UNTIL 3 AM CST WEDNESDAY FOR DESOTO-
PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.
WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 6 AM CST
WEDNESDAY FOR CALHOUN-CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-
MONROE-PONTOTOC-PRENTISS-TISHOMINGO-UNION-YALOBUSHA.
WINTER STORM WARNING UNTIL 6 AM CST WEDNESDAY FOR ALCORN-BENTON
MS-MARSHALL-TIPPAH.
TN...WINTER WEATHER ADVISORY UNTIL 3 AM CST WEDNESDAY FOR SHELBY-
TIPTON.
WINTER STORM WARNING UNTIL 6 AM CST WEDNESDAY FOR CARROLL-
CHESTER-CROCKETT-DECATUR-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-MADISON-MCNAIRY-WEAKLEY.
WINTER WEATHER ADVISORY UNTIL 3 AM CST WEDNESDAY FOR DYER-LAKE-
LAUDERDALE-OBION.
&&Hazardous weather outlook, Jan 25, 3:25 PM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
325 PM CST TUE JAN 25 2011
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261300-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
325 PM CST TUE JAN 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
A WINTER STORM WARNING IS IN EFFECT FOR TONIGHT FOR AREAS BOUNDED BY
A MARTIN TENNESSEE TO SOMERVILLE TENNESSEE TO HOLLY SPRINGS
MISSISSIPPI TO SAVANNAH TENNESSEE LINE. THIS INCLUDES MOST OF WEST
TENNESSEE...INCLUDING MUCH OF THE INTERSTATE 40 CORRIDOR...AND PARTS
OF FAR NORTHERN MISSISSIPPI. A WINTER WEATHER ADVISORY IS IN EFFECT
TONIGHT FOR AREAS SURROUNDING THE WINTER STORM WARNING...INCLUDING
MOST OF THE MEMPHIS METRO AREA. EXTREME NORTHEAST ARKANSAS IS NOT IN
THE ADVISORY AREA. CONSULT THE WINTER STORM WARNING AND WINTER
WEATHER ADVISORY PRODUCTS FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT SENDING
SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN MEMPHIS WOULD
BE APPRECIATED.
SJM
Winter Weather, Mississippi
- When
- January 25, 5:00 PM CST to 9:00 PM CST
- Where
- Mississippi forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.764, -90.054 (the zone’s center; the record gives no point)
One inch of snow fell across Mississippi County.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Kentucky, January 25 to 26, 20111 death · 1 injured · 20 events
- Damaging Winds in Florida, January 25, 20111 injured · $525,000 · 61 kt wind · 10 events
- Tornadoes and Hail in Florida, January 25, 20111 injured · $210,000 · EF0 · 15 events
- Damaging Winds and Lightning Strikes in Florida, January 25 to 26, 2011$215,000 · 50 kt wind · 11 events
- Winter Storm and Winter Weather in Tennessee, January 25 to 26, 20114 injured · 20 events
- Tornado and Damaging Winds in Florida, January 25, 2011$22,000 · EF0 · 4 events
- Heavy Snow in Kentucky, January 25 to 26, 201110 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, January 25, 20116 events
- Heavy Snow and Winter Weather in Indiana, January 25 to 26, 20114 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, January 25, 201152 kt wind · 4 events
- Winter Weather in New Jersey, January 25, 20113 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, January 25 to 26, 201158 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 279264.